Hi I was diagnosed November 2018 with Inflammatory Rheumatoid Arthritis. I was on Methotrexate and Hydroxychloroquine, unfortunately, that did not work for me. I had no pain but could not tolerate the methotrexate. I have been taking Sulfasalazine, it is only my 5th day on one tablet a day, I am out in a rash/ spots all over my face, that is the only side effects I have so far, has anyone here had the same symptoms, I just wonder if they will settle down as I could feel the RA creeping back when I stopped the Methotrexate and now feel I have some relief apart like feeling like my old self again I think the Sulfasalazine is working, I know it is very early days, I would really appreciate anyone that been on Sulfasalazine and had similair experience. The Weekend can't phone my nurse
Sulfasalazine and Red Rash/Spots on Face: Hi I was... - NRAS
I broke out in a rash not long after starting Sulfa. Rheumy told me to stop taking it straight away! Rashes may not seem like much but they are not to be taken lightly.
Hi I had the same reaction as you in November and came off the drug straight away. Inform your Rheumy first thing on Monday morning. I got a DAS (Disease Activity Score) test to see if I qualified for a Biological. It took 4 months but I started on Erelzi (etanercept 50 mg) injections 3 weeks ago. I inject it once a week and what a difference it has made to me. The inflammation on my wrists and hands and ankles has all but disappeared. I hope you qualify for a Biological as it makes a difference to this horrible disease. All the best!!
Hi Jim thanks very much for your reply, I got a bit of a shock when I saw my face today all spots and a kinda blueish mark on my cheek. When I was diagnosed I was told I did qualify for a Biological but thought they would try me on methotrexate I did not do well on that at all. I am not taking any more Sulphaszaline over the weekend and will speak to my Rheumy Nurse on Monday. I am really grateful for this site and the support and help, thanks again.
I got a rash on the third day of taking sulphasalasine and was told to stop taking it immediately.
Had to stop methotrexate after two years and the same with Leflunomide. Has taken six months for Leflunomide to come out of my system and only now have night sweats and fatigue have stopped. A bit worried about starting sulfasalazine next week. Need to go on something as hands really bad having to wear a splint. Hopefully won't get a rash but will definitely stop if not right.
Stop taking the tablets immediately , take a photo of your rash . Tell your Rheumy Nurse tomorrow.
Sulfa either works very well and is tolerated , or if people are allergic they can have very severe side effects.
Hope you feel better soon and your DAS is significant enough to qualify you for Biologics.
They might try you on another DMARD first though.
I’ve being on sulfasalazine 7 months now with no reaction has of yet 🙂 touch wood x
I have been on Sulpha for 3 months after 7 months of not tolerating MTX. Both my arms have gone all bumpy like goosebumps and now starting on my legs. I also have a red patch on my cheek that drys up. I have constant unexplained bruising on my arms and legs. The drug works brilliantly for the condition, but like you Im calling my Rheumy tomorrow just to be sure im ok.
This disease is a struggle to come to terms with for me.
I hope we both get into a positive zone real soon xx
Stop the sulfasazine immediately and let you doctor know
You are reacting to the sulfur I had the same experience, unlike you the rash was over both arms legs and chest